Alert archive / Nebraska / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 85, NWS North Platte, NE

June 28, 2001Cherry County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Jun 28, 2001, 4:46 PM MDT for Cherry County, Nebraska. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 28, 2001, 4:46 PM MDT (22:46 UTC)
Expired
Jun 28, 2001, 5:45 PM MDT
In force
59 min
Issued by
NWS North Platte, NE
Area
Whole counties

County Cherry County, NE

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 10.8 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2001-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 58 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2001-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 122 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
58 J/kg
Mixed-layer CIN
-353 J/kg
Mixed-layer LCL
1512 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
122 m²/s²
0-3 km storm-relative helicity
133 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLBF 282247
SVRLBF
NEC031-282345-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
546 PM CDT THU JUN 28 2001

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL CHERRY COUNTY IN NORTH CENTRAL NEBRASKA

* UNTIL 645 PM CDT(545 PM MDT)

* AT 543 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 8 MILES NORTHWEST OF BROWNLEE...OR ABOUT 26
  MILES NORTHEAST OF MULLEN...MOVING SOUTHEAST AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL BE...

  2 MILES SOUTHWEST OF BROWNLEE AROUND 630 PM CDT

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER IN A SMALL
INTERIOR ROOM AWAY FROM WINDOWS. A BASEMENT OFFERS THE BEST
PROTECTION.

THIS THUNDERSTORM IS CAPABLE OF PRODUCING LARGE HAIL WHICH MAY CAUSE 
SERIOUS INJURY AND SEVERE DAMAGE TO PROPERTY. MOVE TO A STURDY 
BUILDING AND STAY AWAY FROM WINDOWS.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY
TO THE NATIONAL WEATHER SERVICE.

$$

M. MUTCHLER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 1:32 PM MDT, 3 hours 14 minutes earlier.

Area forecast discussion, Jun 28, 1:32 PM MDT, 3 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
232 PM CDT THU JUN 28 2001

MAIN FORECAST CHALLENGE WILL BE PRECIP CHANCES NEXT SEVERAL DAYS AND
TEMPERATURES ON SATURDAY.

WATER VAPOR IMAGERY CONTINUES TO SHOW SHORT WAVE ACROSS CWA WITH
UPPER LOW ACROSS MISSISSIPPI RIVER VALLEY STRETCHING TAIL END OF
SYSTEM TO THE SOUTH.  A WEAK SURFACE TROUGH REMAINS ACROSS AREA WITH
MIDDLE TO UPPER 60 DEWPOINTS POOLING ALONG EAST SIDE OF SYSTEM.
WITH ALL MODELS INITIALIZING FEATURES SIMILARLY WILL USE A BLEND FOR
THIS FORECAST PACKAGE.

SURFACE TROUGH WILL MOVE LITTLE THIS EVENING BEFORE NEARLY
DISSOLVING IN RESPONSE TO LOW PRESSURE BUILDING ACROSS SOUTH
DAKOTA.  MODELS SHOW SUFFICIENT MOISTURE CONVERGENCE ALONG TROUGH
THIS EVENING.  BEST MID-LEVEL LIFT WOULD SUPPORT AT LEAST WIDELY
SCATTERED CONVECTION ACROSS THE NORTH BUT CANT RULE OUT ISOLATED
CONVECTION FURTHER SOUTH.  ETA 2M TEMPERATURES LOOK REASONABLE FOR
MORNING LOWS.

FRIDAY AND FRIDAY NIGHT...FRONT SHIFTS SLOWLY SOUTH AND STALLS ALONG
NORTHERN CWA BY EARLY EVENING.  PRE-FRONTAL WARMING WILL ALLOW FOR
HOT CONDITIONS ONCE AGAIN WITH 850 MB TEMPERATURES SUPPORTING
LOWER TO MIDDLE 90S ACROSS ALL OF CWA.  BEST CHANCE OF CONVECTION
APPEARS TO BE IN NORTHERN CWA IN VICINITY OF FRONT AND WHERE BEST
UPPER SUPPORT EXISTS.

SATURDAY AND SATURDAY NIGHT...BIG DIFFERENCES SHOWING UP BETWEEN THE
ETA AND AVN ON SATURDAY WITH RESPECT TO CONVECTION AND FRONTAL
POSITIONS.  ETA APPEARS TO MAINTAIN OVERNIGHT CONVECTION AND PUSH
OUTFLOW/FRONT INTO CENTRAL CWA BY 18Z SATURDAY.  THE AVN TENDS TO BE
SLOWER AT MOVING CONVECTION OUT OF THE DAKOTAS AND KEEPS FRONT IN
EXTREME NORTHERN CWA UNTIL SATURDAY EVENING.  WILL LEAN TOWARDS THE
AVN FOR SATURDAY GIVEN THE ETAS TENDENCY TO BE TOO QUICK WITH
FRONTAL PASSAGES IN THE LAST COUPLE OF WEEKS.  WITH THAT
STATED...ANOTHER DAY OF HOT TEMPERATURES LOOKS LIKELY WITH READINGS
IN THE 90S.  BEST CHANCE FOR PRECIP WILL BE IN THE NORTH INITIALLY
BUT WILL GIVE SOUTHERN CWA A SLIGHT CHANCE SATURDAY NIGHT.

EXTENDED...GOOD AGREEMENT ONCE AGAIN BETWEEN THE MEDIUM RANGE
MODELS.  ALL LOOK FOR RIDGE AXIS TO SHIFT TO THE WEST WHILE STALLING
FRONT ACROSS AREA FOR FIRST HALF OF EXTENDED.  HOWEVER...LATEST AVN
KEEPS FRONT ALONG NE/SD BORDER THROUGH TUESDAY MORNING.  BASED ON
THIS NEW INFORMATION WILL KEEP MONDAY DRY AND WILL ALSO BUMP TEMPS
UP A COUPLE OF CATEGORIES FROM FMR GUIDANCE FOR BOTH MONDAY AND
TUESDAY.

.LBF...NONE.

AWJ

Nearby

Severe Thunderstorm Warnings in Nebraska, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.